North Dakota, 2015High Wind in North Dakota, July 28, 2015
July 28, 2015 · NWS BIS · 30 events in 30 counties and zones
An unseasonably deep low pressure system moved from southeast Saskatchewan across Manitoba as a cold front swept through the Northern Plains. The tight pressure gradient with combined with strong atmospheric mixing resulted in very gusty winds.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $128,000
- Crop damage
- $240,000
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably deep low pressure system moved from southeast Saskatchewan across Manitoba as a cold front swept through the Northern Plains. The tight pressure gradient with combined with strong atmospheric mixing resulted in very gusty winds. The highest wind gust of 76 mph was reported in far northwest Divide County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 28, 8:53 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 28, 8:53 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
953 AM CDT TUE JUL 28 2015
.UPDATE...
ISSUED AT 945 AM CDT TUE JUL 28 2015
DEEP SURFACE LOW CENTERED ACROSS SOUTHEAST SASKATCHEWAN FORECAST
TO TRACK EAST INTO MANITOBA BY MIDNIGHT TONIGHT. BAND OF H850
WINDS FROM 50 TO 65KT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH
DAKOTA. EXPECT WINDS TO INCREASE THROUGH THE DAY. PEAK WINDS WILL
BE LATE AFTERNOON INTO THE EARLY EVENING. SMALL AMOUNT OF CAPE
FORECAST AT KISN THIS AFTERNOON BUT NOT ENOUGH TO ADD
THUNDERSTORMS TO AT THIS TIME. CURRENT FORECAST TRENDING WELL.
UPDATE ISSUED AT 626 AM CDT TUE JUL 28 2015
WINDS CONTINUE TO BE ON THE INCREASE ACROSS THE AREA AS SOME
LOCATIONS OVER NORTHWEST NORTH DAKOTA ARE ALREADY GUSTING OVER 30
MPH. THIS TREND WILL CONTINUE THIS MORNING AS THE LOW WORKS SLOWLY
TOWARDS THE EAST. GOING FORECAST REFLECTS THIS WELL.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 321 AM CDT TUE JUL 28 2015
MAIN HIGHLIGHT TODAY AND INTO THIS EVENING IS A HIGH WIND WARNING
FOR WESTERN AND MOST OF CENTRAL NORTH DAKOTA...AND A WIND ADVISORY
FOR FAR SOUTH CENTRAL AND INTO THE SOUTHERN JAMES RIVER VALLEY.
LATEST WATER VAPOR IMAGERY SHOWS A CLOSED LOW CIRCULATION OVER
CENTRAL MONTANA WITH A SIGNIFICANT DRY SLOT OVERTAKING WESTERN AND
CENTRAL NORTH DAKOTA. SURFACE COLD FRONT PUSHING INTO CENTRAL
NORTH DAKOTA AT THIS TIME...WITH UPSTREAM WEST TO SOUTHWEST WINDS
20KT TO 25KT. 997MB SURFACE LOW OVER FAR SOUTHEAST SASKATCHEWAN IS
FORECAST TO DEEPEN TODAY AS IT SLOWLY MOVES NORTHEAST INTO WESTERN
MANITOBA TUESDAY EVENING. STRONG TEMPERATURE/PRESSURE GRADIENT
LEADING TO VERY STRONG WINDS WITHIN THE MIXED LAYER PER NAM/GFS
BUFKIT SOUNDINGS TODAY INTO EARLY TONIGHT. WINDS OF 50KT AND 60KT
COMMON AT THE TOP OF THE MIXING LAYER. SUSTAINED WINDS AROUND 40
MPH EXPECTED WITH GUSTS TO 60 MPH. THE STRONGEST GUSTS WILL LIKELY
BE REALIZED IN THE NORTHWEST AND NORTH CENTRAL...WHERE SCATTERED
RAIN SHOWERS WILL HELP TRANSFER HIGHER WINDS TO THE SURFACE. AS
MENTIONED ABOVE...A HIGH WIND WARNING COVERS ALL OF WESTERN AND
CENTRAL NORTH DAKOTA WITH THE EXCEPTION OF FAR SOUTH CENTRAL AND
THE JAMES RIVER VALLEY. WINDS HERE WILL FALL MORE IN LINE WITH
WIND ADVISORY CRITERIA...THUS SUSTAINED AROUND 30 MPH WITH GUSTS
TO 45 MPH. COULD BE AN ISOLATED LIGHTNING STRIKE FAR NORTH NEAR
CROSBY...BUT SOUNDINGS SHOW MINIMAL CAPE AT BEST..THUS WILL KEEP
ANY MENTION OF THUNDER OUT OF THE FORECAST TODAY. A LARGE AREA OF
RAIN SHOWERS ASSOCIATED WITH THE UPPER LOW PER REGIONAL RADAR
WILL TRANSLATE EAST AND NORTHEAST TODAY. WINDS WILL GRADUALLY
SUBSIDE THROUGH THE EVENING...WITH SHOWERS BEING MAINTAINED IN THE
NORTH THROUGH 06Z WEDNESDAY.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 321 AM CDT TUE JUL 28 2015
LOW WILL TRANSITION TOWARDS THE NORTHEAST ALONG THE
MANITOBA/ONTARIO BORDER ON WEDNESDAY...THROUGH A STRONG ENOUGH
PRESSURE GRADIENT WILL REMAIN OVER THE AREA TO BRING A BREEZY DAY.
TEMPERATURES WILL REBOUND A BIT...THOUGH STILL REMAIN BELOW
AVERAGE.
MAINLY DRY WEATHER EXPECTED OVER THE AREA THROUGH THE UPCOMING
WEEKEND AS UPPER RIDGE BUILDS OVER THE WESTERN CONUS BRINGING
NORTHWESTERLY FLOW TO OUR AREA. NEAR TO SLIGHTLY BELOW AVERAGE
TEMPERATURES EXPECTED. MODELS START TO DIFFER ON THE POSITION OF
AN UPPER LOW TO THE NORTHEAST TOWARDS THE BEGINNING OF NEXT WEEK.
THEREFORE...WILL KEEP SOME LOW PRECIPITATION CHANCES IN THE
FORECAST ON MONDAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 626 AM CDT TUE JUL 28 2015
STRONG WESTERLY WINDS TODAY WILL RESULT IN WIND GUSTS TO AROUND 60
MPH FOR ALL TERMINALS EXCEPT KJMS. KJMS WILL EXPERIENCE WIND GUSTS
TO 45 MPH TUESDAY AFTERNOON. OVERALL WINDS SUBSIDE AFTER 06Z BUT
STILL RANGE FROM 15KT TO 30KT THROUGH 12Z WEDNESDAY.
RAINSHOWERS AND MVFR CIGS ARE FORECAST UNTIL 03Z WEDNESDAY AT KISN.
KDIK/KMOT/KBIS WILL ALSO EXPERIENCE MVFR CIGS THROUGH APPROXIMATELY
16Z TUESDAY...BUT REMAINING GENERALLY DRY. HOWEVER THE SHOWERS
WILL MOVE INTO KMOT TUESDAY EVENING WITH LOW VFR CIGS.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ001-002-009-010-017>020-031>034-040>044.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING
FOR NDZ037-045>048-050-051.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 11 PM CDT THIS
EVENING FOR NDZ003>005-011>013-021>023-025-035-036.
&&
UPDATE...WAA
SHORT TERM...KS
LONG TERM...JJS
AVIATION...KS
Hazardous weather outlook, Jul 28, 3:07 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CDT TUE JUL 28 2015
NDZ001>005-009>013-017>023-025-031>036-040>044-290915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-
407 AM CDT TUE JUL 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT FROM MID MORNING TUESDAY INTO
TUESDAY EVENING. EXPECT WIND GUSTS TO 60 MPH. PLEASE SEE
WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NDZ037-045>048-050-051-290915-
STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
407 AM CDT TUE JUL 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. WIND GUSTS TO 45 MPH EXPECTED. PLEASE SEE WWW.WEATHER.GOV/BIS
FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
KS/JJS
In the hours before
Local storm report, Jul 28, 10:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1141 AM CDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST MARMARTH 46.30N 103.92W
07/27/2015 E60 MPH SLOPE ND TRAINED SPOTTER
TREE BLEW OVER ONTO A GARAGE ROOF RESULTING IN DAMAGE.
NO INJURIES.
&&
ACHigh Wind, Divide
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Divide forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Property damage
- $30,000
- Crop damage
- $50,000
- Reported by
- RAWS
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
The RAWS site 30 miles west of Crosby measured a peak gust of 76 mph. Fences and trees were damaged. There was also varying degrees of damage to outbuildings on farms. Crop damage was reported.
High Wind, McKenzie
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- McKenzie forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $15,000
- Crop damage
- $30,000
- Reported by
- Public
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
A wind gust of 67 mph was measured at Alexander. Fences and trees were damaged. There was also varying degrees of damage to outbuildings on farms. Crop damage was reported.
High Wind, Mountrail
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Mountrail forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Stanley AWOS measured a peak gust of 66 mph. Damage to yard furniture was reported.
High Wind, Stark
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Stark forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $15,000
- Crop damage
- $40,000
- Reported by
- ASOS
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Dickinson ASOS measured a peak gust of 67 mph. Fences and trees were damaged. There was also varying degrees of damage to outbuildings on farms. Crop damage was reported.
High Wind, Golden Valley
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Golden Valley forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Beach AWOS measured a peak gust of 61 mph.
High Wind, Mercer
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Mercer forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
Hazen AWOS measured a peak gust of 62 mph.
High Wind, Morton
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Morton forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $20,000
- Crop damage
- $50,000
- Reported by
- AWOS
Mandan AWOS measured a peak gust of 69 mph. Fences and trees were damaged. There was also varying degrees of damage to outbuildings on farms. Crop damage was reported.
High Wind, Billings
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Billings forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
The NDDOT observation site at Fryburg measured sustained winds of 42 mph.
High Wind, Burke
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Burke forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Lostwood RAWS measured a peak gust of 64 mph.
High Wind, Williams
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Williams forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $20,000
- Reported by
- AWOS
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Tioga AWOS measured a peak gust of 67 mph. Damage occurred to yard furniture and to trees.
High Wind, Oliver
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Oliver forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
The AIRNOW site 5 miles north of Hannover measured sustained winds of 43 mph.
High Wind, Slope
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Slope forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- RAWS
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
The speed is estimated using the Cannonball Creek RAWS site in eastern Montana near the state line, where a 59 mph gust was reported.
High Wind, Bowman
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Bowman forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
The speed is estimated using the Buffalo ASOS in northwest South Dakota, where a 61 mph gust was reported.
High Wind, Adams
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Adams forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
The speed is estimated for northern Adams County using the Hettinger and Dickinson ASOS.
High Wind, Hettinger
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Hettinger forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
The speed is estimated for northern Hettinger County using the Dickinson ASOS.
High Wind, Dunn
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Dunn forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
The speed is estimated for southern Dunn County using the Dickinson ASOS.
High Wind, Grant
- When
- July 28, 11:00 AM CST to 9:00 PM CST
- Where
- Grant forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
The speed is estimated for eastern Grant County using the Mandan AWOS and the Tatanka Prairie RAWS.
High Wind, Sioux
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Sioux forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
Tatanka Prairie RAWS measured a peak gust of 62 mph.
High Wind, Bottineau
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Bottineau forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- COOP Observer
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
A few trees were snapped and others had large branches broken off in Lansford.
High Wind, Burleigh
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Burleigh forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Long Lake RAWS measured a peak gust of 65 mph.
High Wind, Wells
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Wells forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Crop damage
- $40,000
- Reported by
- AWOS
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Harvey AWOS measured a peak gust of 61 mph. Crop damage was reported.
High Wind, Pierce
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Pierce forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $15,000
- Crop damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
A peak gust of 68 mph was reported at Rugby. Fences and trees were damaged. There was also varying degrees of damage to outbuildings on farms. Crop damage was reported.
High Wind, Rollette
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Rollette forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Rolla AWOS measured a peak gust of 59 mph.
High Wind, Ward
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Ward forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
Minot Air Force Base ASOS measured a peak gust of 63 mph.
High Wind, McLean
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- McLean forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
The NDDOT observation site at Coleharbor measured a peak gust of 63 mph.
High Wind, Sheridan
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Sheridan forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
The speed is estimated for eastern Sheridan County using the Harvey AWOS.
High Wind, Foster
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Foster forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
The speed is estimated for northern Foster County using the Harvey AWOS and the McHenry NDAWN site in Eddy County.
High Wind, Kidder
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Kidder forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- RAWS
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
The speed is estimated for western Kidder County using the Long Lake RAWS in Burleigh County.
High Wind, Renville
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- Renville forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
The speed is estimated for southern Renville County using the Minot Air Force Base RAWS in Ward County.
High Wind, McHenry
- When
- July 28, 2:00 PM CST to 9:00 PM CST
- Where
- McHenry forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
A Minot Air Force Base observation station near Velva measured a peak gust of 61 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Tennessee, July 28 to 29, 20152 deaths · 10 events
- Flash Flooding and Flooding in Iowa, July 28 to 30, 2015$7.5 million · 1 in hail · 98 events
- Flash Flooding and Damaging Winds in Kentucky, July 28, 20151 death · $85,000 · 56 kt wind · 6 events
- Rip Current in South Carolina, July 28, 20151 death · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 28, 2015$64,000 · 61 kt wind · 24 events
- Hail and Damaging Winds in Maine, July 28, 2015$75,000 · 1.5 in hail · 20 events
- Lightning Strike in Minnesota, July 28, 2015$155,000 · 1 event
- Excessive Heat in Indiana, July 28 to 29, 20156 injured · 6 events
- Flooding and Hail in Rhode Island, July 28, 2015$42,000 · 1 in hail · 7 events
- Flooding and Damaging Winds in Massachusetts, July 28, 2015$35,000 · 50 kt wind · 4 events
- High Wind in Montana, July 28, 201566 kt wind · 7 events
- Flash Flooding and Damaging Wind in Arizona, July 28, 2015$12,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595318, 595319, 595320, 595321, 595323, 595327, 595330, 595346, 595347, 595348, 595353, 595357, 595358, 595361, 595362, 595363, 595364, 595322, 595324, 595345, 595349, 595350, 595351, 595352, 595354, 595365, 595367, 595368, 595369, 595370.